MAUDE Adverse Event Report: Cook Vandergrift, Inc. One-Tie Compression Coil; DWS, INSTRUMENTS, SURGICAL, CARDIOVASCULAR

Cook Vandergrift, Inc. One-Tie Compression Coil; DWS, INSTRUMENTS, SURGICAL, CARDIOVASCULAR
Catalog Number LR-OTE-N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 07/08/2026
Type of Reportable Event Death
Event or Problem Description
The following information was reported to cook customer relations by merit medical systems, inc.: customer reports they had a lead extraction.This was a second attempt after failing a lead extraction on the previous saturday.Patient was very sick and had an infection and lots of other co-morbidities.They began the extraction with a few different tools, byrd dilator sheaths, philips laser, 9fr evolution.They were able to remove the left ventricle (lv) lead but still needed to remove the right ventricle (rv) lead.They tried with the same tools and also upsized to a 13fr evolution, and larger laser tool with no success of removal of the rv lead.The patient's vitals were not at a safe point to keep working on them, so they decided it was best to stop where we were and possibly bring him back and approach it from a femoral removal and use medical therapy in the short term to manage infection.As they were closing the groin and pocket area the patient began decompensating and they looked under echo and saw that the heart was slowing down and beginning to clot off and "[the patient]" ultimately expired.They confirmed that this had nothing to do with the devices themselves but just the state of the patient was unable to support going forward.Note that the complaint was filed against the lr-ote-n (lead extraction one-tie compression coil) that was not specifically called out in the narrative (outlined above) that was provided by merit medical systems; however, the one-tie was listed as one of the cook devices within the complaint record details that was in-use prior to the event.
 
Additional Manufacturer Narrative
G4 - pma/510(k): class 1 (exempt).The device was not returned for the reported event; therefore, a physical investigation could not be performed.The customer reportedly confirmed that the patient's death had nothing to do with the devices themselves but just the state of the patient was unable to support going forward "[with the procedure]".There was no allegation of device malfunctions for any of the cook devices used during the procedure which was prior to the patient's death.The device history record (dhr) was unable to be viewed due to the lot number specific to this complaint was unknown.No lot numbers were provided for any of the cook devices.Per the device's instructions for use (ifu): "warning: use only with cook locking stylets.", "grasp both handles of one-tie and begin to twist handles in opposite directions while applying adequate pulling force with both hands to cinch down one-tie.", "pull on cook locking stylet to ensure one-tie is secured." this event is being monitored, tracked and trended per the cook vandergrift, inc.(cvi) post market surveillance and complaint handling processes.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to, or is likely to cause or contribute to, a death or serious injury if a malfunction occurred.

Brand Name
One-Tie Compression Coil
Common Device Name
DWS, INSTRUMENTS, SURGICAL, CARDIOVASCULAR
Manufacturer (Section D)
Cook Vandergrift, Inc.
1186 montgomery lane
vandergrift PA 15690 -606
Manufacturer (Section G)
Cook Vandergrift Inc.
1186 montgomery lane
vandergrift PA 15690 -606
Manufacturer Contact
kimberly platt
1186 montgomery lane
vandergrift, PA 15690--606
+1(724)845-8621
MDR Report Key50238316
Report Number2522007-2026-00015
Device Sequence Number10256976
Product Code DWS
UDI-Device Identifier00827002319295
UDI-Public00827002319295
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Type of Report Initial
Report Date (Section B) 08/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLR-OTE-N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2026
Initial Report FDA Received Date08/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Cook Medical 13Fr Evolution; Cook Medical 9Fr Evolution; Cook Medical Bulldog Lead Extender; Philips Laser
Outcome Attributed to Adverse Event Death;
Patient SexMale